MAUDE Adverse Event Report: Abiomed, Inc. - 1220648 Kit, 14Fr Introducer, 13cm&25cm, Sterile; Introducer, Catheter (Introducer)

Abiomed, Inc. - 1220648 Kit, 14Fr Introducer, 13cm&25cm, Sterile; Introducer, Catheter (Introducer)
Catalog Number 0052-3046
Medical Device Problem Codes Patient Device Interaction Problem (4001); Difficult or Delayed Separation (4044)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation of Vessels (2135)
Date of Event 07/25/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Clinical narratives: an impella cp device was placed via the right femoral artery in a 72 year-old male patient presenting with acute myocardial infarction complicated by cardiogenic shock (ami/cgs).The patient¿s clinical state prior to initiation of support was society for cardiovascular angiography and interventions (scai) shock stage c.The patient was additionally noted to be receiving vasopressors and inotropes for hemodynamic support.The patient¿s medical history was not reported.During the removal of the 14 french peel away sheath, bleeding was observed while splitting the sheath.It was reported that the sheath may have not been completely removed from the body prior to the splitting, which is not an abiomed recommendation, as it can contribute to vessel damage.Significant pump movement was reported during the removal process.An attempt was made to achieve hemostasis utilizing a side-closure technique with the repositioning sheath in place.A single perclose closure device was deployed.However, the sutures did not adequately engage the vessel, and the suture material was completely withdrawn from the patient while the knot was being tightened.Resistance was reported during the removal of the peel-away sheath.The patient sustained vascular damage requiring a blood transfusion of 4 units.Surgical repair was subsequently performed.The patient remained on support for an additional 3 days prior the impella device removal.The patient survived to explant with no further adverse events reported.While on support, the impella cp device operated at performance level 8 with expected flows 3.2 liters/minute.The purge solution consisted of dextrose 5% in water.The vascular damage and subsequent bleeding are most likely related to the removal of the 14 french peel-away sheath, as it was reported that the sheath may not have been completely removed from the femoral artery prior to splitting.Additional contributing factors may include the resistance encountered during sheath removal as well as significant pump movement.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
Kit, 14Fr Introducer, 13cm&25cm, Sterile
Common Device Name
Introducer, Catheter (Introducer)
Manufacturer (Section D)
Abiomed, Inc. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
Abiomed, Inc.
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
+1(781)493-4967
MDR Report Key50157564
Report Number1220648-2026-11326
Device Sequence Number10708660
Product Code DYB
UDI-Device Identifier00813502013474
UDI-Public(01)00813502013474(17)280731(10)S10129508
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0052-3046
Device Lot NumberS10129508
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2026
Supplement Date Received by Manufacturer09/09/2026
Initial Report FDA Received Date08/06/2026
Supplement Report FDA Received Date09/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale
Patient Weight180 LB
Patient RaceWhite